I've lost nearly 3 stone since I started treatment in May and I'm now just under the line between obese and overweight. Given that being overweight is one of the main causes of breast cancer, I'm loath to take a drug which is likely to make me put it on again as it seems counter intuitive to me, quite apart from the other possible side effects. I may give AIs a go after radiotherapy, but I doubt I'll stick with them - for me personally, the numbers don't stack up.
Oh dear. Sorry about the cancer. I presume it's hormone fed, hence the Letrozole?
I was on Letrozole for 8 months, took a 2 month break, and then went back on. I am faring much better the second time around, probably because of my mental state. However, my hair has thinned (not gone). I can't really say much about the weight gain as I was obese before I started. I think we blame other things for our weight far too easily. It may be that the tablets increase the appetite or slow down the metabolism - I can't say I have noticed a difference. Having said that, I am really struggling to lose any of this damned annoying weight!
I too experienced dry mouth when I first started taking letrozole. However, it did wear off after a few weeks. In fact, any side effects that I get from the drug, generally tend to be short term. Stick with it .....it's important to take.
I took my first tablet yestarday (after putting if off for a few weeks because of dreading the side effects).
Within a few hours my mouth was really dry, and has been since.
I've been passing urine really frequently since last evening, but I've probably been drinking more, due to the dry mouth.
I realise this is a bit soon, but it's a huge coincidence, if it's not connected. I can cope with this - dreading any others that appear.
Well done for experimenting Pecan.....it's a really effective drug.....so good to persevere with it's
I'll carry on taking it with my breakfast just to monitor what's happening. When I know just what SEs there are, I'll switch to evenings. (Just so I know what I'm missing.)
Try taking it in the evening and see if that helps. I find with all the side effects that I get, they tend to pass. The joint pain and stiffness is a challenge that's for sure😠
Definitely agree...yuk to all of this!
It's not a dizzy spell that makes me sit down.... more like a slight flush in the brain. Does that make sense? I have been reading here and found some people have nausea within 48 hours.
Yukyukyukyuk to all of this.
It may be a side effect as dizziness can sometimes be an issue. In my experience, having been on letrozole for a year, most side effects don't appear til at least 6 weeks. Having said that, I did experience nausea at the start, so I starting taking it in the evening, which sorted that out. So maybe that's worth ago. A lot of ladies on here suggest taking it in the evening to minimize side effects. A year on, and I'm getting a few dizzy spells now! We're all different I suppose....
I took my first tablet yesterday. An hour after I took it I had a brief dizzy spell. This morning I took my second one, and again I had a dizzy spell about an hour later. Would this be a side effect? Can I expect any this soon? I am not used to having dizzy spells, and I did think it would take longer for any kind of adverse reactions to take place.